BACKGROUND Fotemustine is an alkylating cytostatic drug belonging to the nitrosourea family and is used in particular in the treatment of disseminated malignant melanoma. Herein, we report a case of interstitial lung disease associated with fotemustine. PATIENTS AND METHODS An 81-year-old man treated with fotemustine for metastatic melanoma presented acute interstitial lung disease 20 days after a fourth course of fotemustine monotherapy. The condition regressed spontaneously, with the patient returning to the clinical, radiological and blood gas status that had preceded fotemustine treatment. After other potential aetiologies had been ruled out, acute fotemustine-induced lung toxicity was considered and this treatment was definitively withdrawn. DISCUSSION Other cytostatic agents belonging to the nitrosourea family can cause similar pictures, with a number of cases of interstitial lung disease thus being ascribed to fotemustine and dacarbazine. To our knowledge, this is the first case of interstitial lung disease induced by fotemustine monotherapy. This diagnosis should be considered where respiratory signs appear in melanoma patients undergoing fotemustine treatment.